Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2011, Article ID 198469, 18 pages
http://dx.doi.org/10.1155/2011/198469
Research Article

Valuing Options in Heston's Stochastic Volatility Model: Another Analytical Approach

Faculty of Economics and Business Administration, Eberhard Karls University of Tübingen, Mohlstrasse 36, 72074 Tübingen, Germany

Received 21 April 2011; Accepted 27 July 2011

Academic Editor: Julián López-Gómez

Copyright © 2011 Robert Frontczak. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Journal of Political Economy, vol. 81, no. 3, pp. 637–659, 1973. View at Google Scholar
  2. R. C. Merton, “Theory of rational option pricing,” Bell Journal of Economics and Management Science, vol. 4, pp. 141–183, 1973. View at Google Scholar
  3. B. Dupire, “Pricing with a smile,” Risk, vol. 1, pp. 18–20, 1994. View at Google Scholar
  4. K. Sircar and G. Papanicolaou, “Papanicolaou, stochastic volatility, smile, and asymptotics,” Applied Mathematical Finance, vol. 6, pp. 107–145, 1999. View at Google Scholar
  5. H. Johnson and D. Shanno, “Option pricing when the variance is changing,” Journal of Financial and Quantitative Analysis, vol. 22, pp. 143–151, 1987. View at Google Scholar
  6. J. Hull and A. White, “The pricing of options on assets with stochastic volatilities,” Journal of Finance, vol. 42, no. 2, pp. 281–300, 1987. View at Google Scholar
  7. L. Scott, “Option pricing when the variance changes randomly: theory, estimation and an application,” Journal of Financial and Quantitative Analysis, vol. 22, pp. 419–438, 1987. View at Google Scholar
  8. J. B. Wiggins, “Option values under stochastic volatility: theory and empirical estimates,” Journal of Financial Economics, vol. 19, no. 2, pp. 351–372, 1987. View at Google Scholar · View at Scopus
  9. E. Stein and J. Stein, “Stock price distributions with stochastic volatiliy: an analytic approach,” Reviews of Financial Studies, vol. 4, no. 4, pp. 727–752, 1991. View at Google Scholar
  10. S. Heston, “A closed-form solution for options with stochastic volatility with applications to bond and currency options,” Reviews of Financial Studies, vol. 6, no. 2, pp. 327–343, 1993. View at Google Scholar
  11. R. Schöbel and J. Zhu, “Stochastic volatility with an Ornstein-Uhlenbeck process: an extension,” European Financial Review, vol. 3, pp. 23–46, 1999. View at Google Scholar
  12. L. C. G. Rogers and L. A. M. Veraart, “A stochastic volatility alternative to SABR,” Journal of Applied Probability, vol. 45, no. 4, pp. 1071–1085, 2008. View at Publisher · View at Google Scholar
  13. D. S. Bates, “Jumps and stochastic volatility: exchange rate processes implicit in deutsche mark options,” Review of Financial Studies, vol. 9, no. 1, pp. 69–107, 1996. View at Google Scholar · View at Scopus
  14. P. Carr and D. Madan, “Option valuation and the fast fourier transform,” Journal of Computational Finance, vol. 2, no. 4, pp. 61–73, 1999. View at Google Scholar
  15. G. Bakshi and D. Madan, “Spanning and derivative-security valuation,” Journal of Financial Economics, vol. 55, no. 2, pp. 205–238, 2000. View at Google Scholar · View at Scopus
  16. A. L. Lewis, Option Valuation Under Stochastic Volatility, Finance Press, Newport Beach, Calif, USA, 1st edition, 2000.
  17. R. Lee, “Option pricing by transform methods: extensions, unification, and error control,” Journal of Computational Finance, vol. 7, no. 3, pp. 51–86, 2004. View at Google Scholar
  18. C. Kahl and P. Jäckel, “Not-so-complex logarithms in the Heston model,” Wilmott Magazine, 2005. View at Google Scholar
  19. S. Kruse and U. Nögel, “On the pricing of forward starting options in Heston's model on stochastic volatility,” Finance and Stochastics, vol. 9, no. 2, pp. 233–250, 2005. View at Publisher · View at Google Scholar
  20. I. Fahrner, “Modern logarithms for the Heston model,” International Journal of Theoretical and Applied Finance, vol. 10, no. 1, pp. 23–30, 2007. View at Publisher · View at Google Scholar
  21. R. Lord and C. Kahl, “Optimal fourier inversion in semi-analytical option pricing,” Journal of Computational Finance, vol. 10, no. 4, 2007. View at Google Scholar
  22. D. Duffie, D. Filipović, and W. Schachermayer, “Affine processes and applications in finance,” Annals of Applied Probability, vol. 13, no. 3, pp. 984–1053, 2003. View at Publisher · View at Google Scholar
  23. D. Duffie, J. Pan, and K. Singleton, “Transform analysis and asset pricing for affine jump-diffusions,” Econometrica, vol. 68, no. 6, pp. 1343–1376, 2000. View at Publisher · View at Google Scholar
  24. R. Frontczak and R. Schöbel, “Pricing american options with Mellin transforms,” Working Paper, University of Tuebingen, 2008. View at Google Scholar
  25. R. Panini and R. P. Srivastav, “Option pricing with mellin transforms,” Mathematical and Computer Modelling, vol. 40, no. 1-2, pp. 43–56, 2004. View at Publisher · View at Google Scholar
  26. J.-H. Guo and M.-W. Hung, “A note on the discontinuity problem in Heston's stochastic volatility model,” Applied Mathematical Finance, vol. 14, no. 4, pp. 339–345, 2007. View at Publisher · View at Google Scholar
  27. S. Ikonen and J. Toivanen, “Componentwise splitting methods for pricing American options under stochastic volatility,” International Journal of Theoretical and Applied Finance, vol. 10, no. 2, pp. 331–361, 2007. View at Publisher · View at Google Scholar
  28. I. Sneddon, The Use of Integral Transforms, McGraw-Hill, New York. NY, USA, 1st edition, 1972.
  29. E. C. Titchmarsh, Introduction to the Theory of Fourier Integrals, Chelsea Publishing Company, 2nd edition, 1986.
  30. A. D. Polyanin and V. F. Zaitsev, Handbook of Exact Solutions for Ordinary Differential Equations, Chapman & Hall/CRC, 2nd edition, 2003.
  31. I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Academic Press, 7th edition, 2007.